Core facility management: corporate partnerships, efficient time management, and getting your message across
This online course will focus on several key areas required for operating an imaging core facility such as effective communication, time management, and establishing corporate partnerships (e.g. jointly organized courses with industry). This course consists of three individual sessions that can be attended individually, however, registration is mandatory.
Date: 12-14 April 2021
Target audience: Parts of this course are open to everyone. The workshop on time management is open to imaging core facility staff (light mcroscopy, electron microscopy, and biomedical imaging).
- Day 1 webinar on Communication - Getting the message across and Day 3 workshop on Corporate Partnerships are open to everyone and would especially benefit core facility staff
- Day 2 workshop on Time Management is open to staff of imaging core facilities (light mcroscopy, electron microscopy, and biomedical imaging) from all over the world
Contents of the course
Day 1: Communication - Getting the message across
Date and time: 12 April 2021, 12:00 - 14:00 EDT (18:00 - 20:00 CET)
Format and duration: 2-hour webinar
This 2-hour webinar will focus on communication, both verbal and written, and is titled Getting the message across. This webinar will be delivered by a professional trainer Jean-luc Doumont from Principiae (https://www.principiae.be/).
No matter the medium - a presentation, a document, a graph, a poster, or other still - communication boils down to one question: do you get your message across? True to Jean-luc’s quest for the essentials, this lecture takes a transversal view at the traditional forms of communication to discuss how to convey a message verbally and nonverbally, and how to organize messages into a story - in any medium.
Day 2: Efficient time management in core facilities
Date and time: 13 April 2021, 10:00 - 13:30 ET (16:00 - 19:30 CET)
Format and duration: 3.5-hour workshop (including a short break)
Eligibility: staff of imaging core facilities
Core facility managers find themselves in a variety of different roles that demand a broad set of skills they traditionally haven’t been taught in their academic career. Fulfilling different professional roles such as scientist, expert, negotiator, administrator, accountant (to name only a few) requires good time management skills and clear guideline how to prioritise tasks and how to delegate them effectively. This workshop is run by Saso Kocevar from hfp consulting (https://hfp-consulting.com/).
In this workshop, participants will:
- Acquire new technical and complementary skills to master challenging professional situations
- Strengthen their self-confidence and standing as managers within their institutions
- Be supported in better fulfil the multitude of professional roles as a core facility manager
- Strengthen their network within their community
Day 3: Corporate partnerships
Date and time: 14 April 2021, 14:00 - 17:00 ET (20:00 - 23:00 CET)
Format and duration: 3-hour long workshop featuring 3 talks and Q&A
Two types of corporate partnerships will be presented during this workshop: Purchasing versus leasing of scientific equipment (microscopes) and Jointly organizing and hosting training courses with companies. Purchasing versus leasing of scientific equipment will be presented by Douglas Richardson (Harvard University, Cambridge, Massachusetts, USA) and Jointly organizing and hosting training courses with companies will be presented by Claire M. Brown (McGill University, Montreal, Canada) and Holly Aaron (University of California, Berkeley, California, USA).
- For the sessions on April 12 and April 14, please register by 8 April 2021, 12:00 CET
- For the session on April 13 on time management, please apply by Monday, 22 March 2021, 12:00 CET